Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 113, NWS Fort Worth, TX

August 1, 2025Kaufman County, Van Zandt County, Texas

NWS Fort Worth, TX issued this flash flood warning at Aug 1, 2025, 7:46 PM CDT for Kaufman County, Van Zandt County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2025, 7:46 PM CDT (00:46 UTC)
Expired
Aug 1, 2025, 9:45 PM CDT
In force
119 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Kaufman County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 120 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
977 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1627 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

281 
WGUS54 KFWD 020046
FFWFWD
TXC257-467-020245-
/O.NEW.KFWD.FF.W.0113.250802T0046Z-250802T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
746 PM CDT Fri Aug 1 2025

The National Weather Service in Fort Worth has issued a

* Flash Flood Warning for...
  East Central Kaufman County in north central Texas...
  Northwestern Van Zandt County in north central Texas...

* Until 945 PM CDT.

* At 746 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 2.5 inches of rain have 
  fallen. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets, and underpasses as well as other
           poor drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Canton, Wills Point, Edgewood, Myrtle Springs, Wise, Ola and Rand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3269 9620 3274 9608 3275 9597 3272 9584
      3263 9584 3255 9581 3248 9607 3251 9622

FLASH FLOOD...RADAR INDICATED

$$

Schroeder
1 follow-up statement
923 
WGUS74 KFWD 020240
FFSFWD

Flash Flood Statement
National Weather Service Fort Worth TX
940 PM CDT Fri Aug 1 2025

TXC257-467-020250-
/O.EXP.KFWD.FF.W.0113.000000T0000Z-250802T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kaufman TX-Van Zandt TX-
940 PM CDT Fri Aug 1 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 945 PM CDT THIS EVENING FOR 
EAST CENTRAL KAUFMAN AND NORTHWESTERN VAN ZANDT COUNTIES...

The heavy rain has ended. Flooding of low lying and/or poor drainage 
areas may continue for a few hours until the water has had a chance 
to recede. Please continue to heed remaining road closures.

&&

LAT...LON 3269 9620 3274 9608 3275 9597 3272 9584
      3263 9584 3255 9581 3248 9607 3251 9622

$$

Darrah

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:28 PM CDT, 6 hours 18 minutes earlier. Its key messages:

  • Thunderstorms are expected once again this afternoon. Strong downburst winds and heavy rain will be the main threats. Isolated flash flooding cannot be ruled out.
  • One or more thunderstorm complexes could affect portions of the area Saturday night into Sunday morning and again Sunday night into Monday morning, before seasonably hot and dry weather resumes next week.
Area forecast discussion, Aug 1, 1:28 PM CDT, 6 hours 18 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
128 PM CDT Fri Aug 1 2025

...New Short Term, Long Term, Aviation...

.KEY MESSAGES...

- Thunderstorms are expected once again this afternoon. Strong
  downburst winds and heavy rain will be the main threats.
  Isolated flash flooding cannot be ruled out.

- One or more thunderstorm complexes could affect portions of the
  area Saturday night into Sunday morning and again Sunday night
  into Monday morning, before seasonably hot and dry weather
  resumes next week.

&&

.SHORT TERM... /NEW/
/Through Saturday Night/

Scattered thunderstorms are expected to redevelop this afternoon
across North and Central Texas with locally heavy rainfall and
strong downburst winds possible. Where storms persist or
repeatedly train, a localized flash flood threat may emerge and
continue through the evening hours, especially in urban and poor
drainage areas.

The broader synoptic pattern remains characterized by subtropical
ridging positioned over southeast AZ and southwest NM with a
series of weak shortwave troughs rotating around the upper-level
ridge. These disturbances are providing weak large-scale ascent
across the region, while the stalled surface front currently
draped over North Texas remains quasi-stationary for the next 24
hours.

The frontal zone will likely be the most favored area for initial
convective development, in response to low-level convergence.
However, convective temperatures in the mid/upper 90s will support
scattered thunderstorm development further south across Central
Texas as afternoon temperatures peak in the upper 90s. Moderate to
strong instability (MLCAPE 1500-2500 J/kg) beneath steep mid-
level lapse rates and weak deep-layer shear (less than 15 kts)
will support pulse-type thunderstorms this afternoon,
characterized by brief, rapid intensification and decay. While
widespread severe weather is unlikely, isolated downburst winds up
to 40 to 60 mph may occur with the strongest storms.

Rainfall amounts will be highly variable due to the isolated to
scattered coverage of today's storms. Aerial averages of 0.5 to
1.5 inches remains most likely, though very localized totals of 3
to 5 inches are possible given expected slow storm motions and
increasingly PWAT rich environment. The reasonable worst case
scenario (90th percentile) continues to highlight an area near and
northeast of the DFW Metroplex, where rainfall totals could
exceed 5" (through 7 AM Saturday) in a few isolated areas.

Storm coverage should wane later this evening with the loss of
daytime heating, though some lingering showers and storms may
persist through the overnight hours, particularly east of I-35
where weak ascent associated with the passing shortwave will
remain in place. Temperatures tonight will settle into the lower
to mid 70s.

By Saturday afternoon, the shortwave is expected to begin pulling
away from the region. This will likely usher in a relative lull
in convective activity, though residual moisture and lingering
weak mesoscale boundaries may support at least isolated to widely
scattered storms during peak heating. Coverage should be lower
than what we see today, with the greatest concentration expected
across Central and East Texas. Slightly drier air and a modest
northerly surface wind shift will also allow temperatures to
remain slightly below normal for early August, with highs ranging
from the upper 80s in the northeast to low-mid 90s elsewhere.

12

&&

.LONG TERM... /NEW/
/Sunday Onward/

Persistent moisture and another mid-level perturbation embedded
within northwesterly flow aloft is expected to support additional
convective development over the higher terrain of the southern
Rockies late Saturday and early Sunday. This activity is currently
projected to make a run at our northwestern zones after daybreak.
Storm chances will continue through the day as the shortwave
passes overhead. With weak north-northwest flow aloft continuing,
another embedded ridge-topping perturbation/shortwave will lead to
increasing rain chances again Sunday night into Monday. By Monday
afternoon, the upper-level ridge to the west should begin to
build eastward into the Plains shunting rain chances into East
Texas and Louisiana. Seasonably hot and dry weather will return
through the remainder of the period with the re-expansion of the
ridge. Highs will climb into the mid to upper 90s by midweek,
with a few triple digit readings possible north of I-20 and west
of I-35 through the end of the week.

12

&&

.AVIATION... /NEW/
/18Z TAFs/

A weak front between the DFW Metroplex and Waco along with a
shortwave aloft will lead to an afternoon and evening of
scattered thunderstorms. Convection should initialize in the
21-23Z time frame, both near and south of the front across Central
Texas, and also across North Texas as an MCV treks east along the
Red River. Storms will be disorganized, slow-moving and difficult
to pinpoint exact time and location. Will hence include a
generous 4-hour TEMPO group for TS from 23Z-03Z for the Metroplex
TAFs, and hopefully narrow down the timing some in later
forecasts. Will stick with VCTS for KACT where less coverage is
expected.

Light north winds can be expected north of the front and light
south winds out ahead of it. Northeast low level flow flow will
usher in a deck of MVFR ceilings across North Texas Saturday
morning, which has been added to the Metroplex TAFs. The front
will sag slowly south into Central Texas over the next 24 hours,
which should shift the better storm potential south of the region
Saturday afternoon and evening.

30

&&

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested this afternoon and
evening across North Texas. Even if activation is not locally
requested, any reports of hazardous weather to the National
Weather Service are appreciated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    75  90  75  93  75 /  40  30   0  10  30
Waco                75  92  74  94  75 /  40  30  10  10  30
Paris               72  88  68  89  69 /  50  30   0   5  20
Denton              72  90  71  93  71 /  30  20   0  10  40
McKinney            73  89  71  92  71 /  40  30   0  10  30
Dallas              75  90  74  93  74 /  40  30   0  10  30
Terrell             73  90  71  92  71 /  50  40   5   5  20
Corsicana           75  93  74  95  75 /  50  40  10  10  20
Temple              75  94  73  96  75 /  30  30  20  10  30
Mineral Wells       72  94  72  95  71 /  20  20   0  20  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

In the hours before

Local storm report, Aug 1, 5:59 PM CDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
559 PM CDT Fri Aug 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     Tstm Wnd Dmg     3 NE Temple             31.12N 97.33W
08/01/2025                   Bell               TX   Public

            Corrects previous tstm wnd dmg report from 2
            NE Temple. Photo on X of a large tree branch
            snapped in north Temple.

&&

Shamburger
Special weather statement, Aug 1, 6:07 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
607 PM CDT Fri Aug 1 2025

TXZ174-175-012330-
Robertson TX-Milam TX-
607 PM CDT Fri Aug 1 2025

...A strong thunderstorm will impact portions of southwestern
Robertson and northeastern Milam Counties through 630 PM CDT...

At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near
Calvert, or near Hearne, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Hearne and Calvert around 610 PM CDT.

Other locations impacted by this storm include Branchville and
Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3083 9679 3102 9680 3105 9653 3092 9645
      3080 9652
TIME...MOT...LOC 2307Z 272DEG 12KT 3093 9669

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Darrah
Special weather statement, Aug 1, 6:12 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
612 PM CDT Fri Aug 1 2025

TXZ159-012345-
McLennan TX-
612 PM CDT Fri Aug 1 2025

...A strong thunderstorm will impact portions of southwestern
McLennan County through 645 PM CDT...

At 612 PM CDT, Doppler radar was tracking a strong thunderstorm over
McGregor. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  McGregor around 620 PM CDT.

Other locations impacted by this storm include Spring Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3140 9748 3141 9748 3155 9740 3152 9724
      3135 9728
TIME...MOT...LOC 2312Z 011DEG 3KT 3147 9735

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Darrah
Special weather statement, Aug 1, 6:34 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
634 PM CDT Fri Aug 1 2025

TXZ174-175-020000-
Robertson TX-Milam TX-
634 PM CDT Fri Aug 1 2025

...A strong thunderstorm will impact portions of southern Robertson
and east central Milam Counties through 700 PM CDT...

At 634 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bryan Utilities Lake, or 8 miles southeast of Hearne, moving
southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southern Robertson
and east central Milam Counties, including the following locations...
Benchley, Mumford, and Gause.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3071 9659 3073 9660 3073 9662 3072 9665
      3083 9678 3096 9668 3088 9637 3087 9639
      3079 9642 3074 9646 3070 9656
TIME...MOT...LOC 2334Z 303DEG 26KT 3079 9649

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Darrah
Local storm report, Aug 1, 6:41 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Fort Worth TX
641 PM CDT Fri Aug 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     Tstm Wnd Dmg     Killeen                 31.10N 97.72W
08/01/2025                   Bell               TX   Public

            Facebook photo showed a tree and power line
            down in Killeen.

0427 PM     Tstm Wnd Gst     3 N Killeen             31.14N 97.71W
08/01/2025  M67 MPH          Bell               TX   ASOS

            Corrects previous tstm wnd dmg report from 3
            N Killeen. KHLR measured a wind gust of 67
            mph / 58 knots out of the SE.

0440 PM     Tstm Wnd Gst     3 N Killeen             31.14N 97.71W
08/01/2025  M59 MPH          Bell               TX   ASOS

            Corrects previous tstm wnd dmg report from 3
            N Killeen. KHLR measured a second peak wind
            gust of 59 mph / 51 knots out of the WNW.

0450 PM     Tstm Wnd Dmg     2 SSE Temple            31.08N 97.35W
08/01/2025                   Bell               TX   Public

            Facebook report of several large tree
            branches down near the Baylor hospital on S
            31st St in Temple.

0450 PM     Tstm Wnd Dmg     1 S Temple              31.08N 97.36W
08/01/2025                   Bell               TX   Public

            Facebook report of tree down on S 31st St in
            Temple.

0505 PM     Tstm Wnd Dmg     3 NE Temple             31.12N 97.33W
08/01/2025                   Bell               TX   Public

            Corrects previous tstm wnd dmg report from 2
            NE Temple. Photo on X of a large tree branch
            snapped in north Temple.

&&
Local storm report, Aug 1, 7:19 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
719 PM CDT Fri Aug 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Tstm Wnd Dmg     4 SE Gunter             33.41N 96.70W
07/31/2025                   Grayson            TX   Public

            Facebook video showed strong microburst
            winds destroyed a barn on Lazy S Ranch Road.

0808 PM     Tstm Wnd Dmg     4 SSE Gunter            33.40N 96.71W
07/31/2025                   Collin             TX   Public

            Trees and power lines down on CR 138 and CR
            136.

0809 PM     Tstm Wnd Dmg     3 S Gunter              33.41N 96.74W
07/31/2025                   Grayson            TX   Emergency Mngr

            *** 1 INJ ***
            Corrects previous tstm wnd dmg report from 3
            S Gunter. Grayson County EMA reported 10 RVs
            were flipped over at the Good Shepherd RV
            Park at 1000 Fox Lane, with 4 suffering
            major damage and 6 minor damage. One minor
            injury was reported.

0845 PM     Tstm Wnd Dmg     2 SW Van Alstyne        33.40N 96.59W
07/31/2025                   Grayson            TX   Public

            Multiple trees down in Van Alstyne just
            north of Panther Pkwy, west of US 75. Time
            estimated.

0915 PM     Tstm Wnd Dmg     2 ESE Callisburg        33.69N 96.99W
07/31/2025                   Cooke              TX   Emergency Mngr

            Several 10 inch tree limbs were blown off a
            healthy oak tree, ripped a 30x30 barn door
            off, and took the roof off of a 12X20
            lean-to barn.

&&

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:33 PM CDTSpecial Weather StatementFWDHopkins27 min
Aug 1, 10:33 PM CDTAreal Flood AdvisoryFWDKaufman, Van Zandt89 min
Aug 2, 1:42 PM CDTSpecial Weather StatementFWDBell33 min
Aug 2, 1:49 PM CDTSpecial Weather StatementFWDRobertson26 min
Aug 2, 2:27 PM CDTSpecial Weather StatementFWDBell33 min
Aug 2, 2:40 PM CDTSevere Thunderstorm WarningFWDBell50 min
Aug 2, 3:21 PM CDTSevere Thunderstorm WarningFWDBell24 min
Aug 2, 3:38 PM CDTSevere Thunderstorm WarningFWDBell, Milam43 min
Aug 2, 3:46 PM CDTSpecial Weather StatementFWDBell29 min
Aug 2, 4:08 PM CDTSpecial Weather StatementFWDMilam52 min
Aug 2, 4:23 PM CDTSpecial Weather StatementFWDMilam37 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.